Fearnhead, Paul (2003) Consistency of estimators of the population-scaled recombination rate. Theoretical Population Biology, 64 (1). pp. 67-79. ISSN 1096-0325Full text not available from this repository.
We consider (approximate) likelihood methods for estimating the population-scaled recombination rate from population genetic data. We show that the dependence between the data from two regions of a chromosome decays inversely with the amount of recombination between the two regions. We use this result to show that the maximum likelihood estimator (mle) for the recombination rate, based on the composite likelihood of Fearnhead and Donnelly, is consistent. We also consider inference based on the pairwise likelihood of Hudson. We consider two approximations to this likelihood, and prove that the mle based on one of these approximations is consistent, while the mle based on the other approximation (which is used by McVean, Awadalla and Fearnhead) is not.
|Journal or Publication Title:||Theoretical Population Biology|
|Uncontrolled Keywords:||Asymptotics ; Composite likelihood ; Maximum likelihood estimators ; Pairwise likelihood ; Recombination rate|
|Subjects:||Q Science > QA Mathematics|
|Departments:||Faculty of Science and Technology > Mathematics and Statistics|
|Deposited By:||Mrs Yaling Zhang|
|Deposited On:||20 Jun 2008 10:08|
|Last Modified:||04 Nov 2015 03:11|
Actions (login required)